Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 19, 2009, 8:08 AM CST for 16 counties in Florida. It took effect at Feb 19, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 8:08 AM CST (14:08 UTC)
- In effect from
- Feb 19, 2009, 12:00 PM CST
- Expired
- Feb 19, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -244 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 191408 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 AM EST THU FEB 19 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING FOR THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA DUE TO THE COMBINATION OF LOW HUMIDITY...STRONG WINDS...AND HIGH DISPERSIONS... ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA DUE TO LONG DURATION OF LOW HUMIDITY... .DISCUSSION...DRIER AND COOLER AIR WILL MOVE INTO THE REGION TODAY AND FRIDAY IN THE WAKE OF THE COLD FRONT. LOW HUMIDITY AS WELL AS STRONG WINDS AND HIGH DISPERSIONS WILL GENERATE RED FLAG CONDITIONS ACROSS FLORIDA THIS AFTERNOON. THE DRY CONDITIONS WILL REMAIN IN PLACE FRIDAY WITH LONG DURATIONS OF LOW HUMIDITY EXPECTED. FLZ007>019-026>029-034-200600- /O.UPG.KTAE.FW.A.0026.090219T1800Z-090220T0000Z/ /O.NEW.KTAE.FW.W.0031.090219T1800Z-090220T0000Z/ /O.UPG.KTAE.FW.A.0025.090220T1500Z-090221T0000Z/ /O.NEW.KTAE.FW.W.0032.090220T1600Z-090221T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 908 AM EST THU FEB 19 2009 /808 AM CST THU FEB 19 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-200600- /O.UPG.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/ /O.NEW.KTAE.FW.W.0032.090220T1600Z-090220T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 908 AM EST THU FEB 19 2009 /808 AM CST THU FEB 19 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
1 follow-up statement
000 WWUS82 KTAE 191949 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EST THU FEB 19 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA DUE TO THE COMBINATION OF LOW HUMIDITY...STRONG WINDS...AND HIGH DISPERSIONS... ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA DUE TO LONG DURATION OF LOW HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRIER AND COOLER AIR WILL REMAIN IN PLACE THROUGH SATURDAY IN THE WAKE OF THE COLD FRONT. RED FLAG CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA FRIDAY AFTERNOON. THE AIR MASS WILL MODIFY A BIT ON SATURDAY WITH RED FLAG CONDITIONS POSSIBLE ACROSS THE FLORIDA ZONES. FLZ007>019-026>029-034-202200- /O.NEW.KTAE.FW.A.0027.090221T1800Z-090222T0000Z/ /O.CON.KTAE.FW.W.0031.000000T0000Z-090220T0000Z/ /O.CON.KTAE.FW.W.0032.090220T1600Z-090221T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 249 PM EST THU FEB 19 2009 /149 PM CST THU FEB 19 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-202200- /O.CON.KTAE.FW.W.0032.090220T1600Z-090220T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 249 PM EST THU FEB 19 2009 /149 PM CST THU FEB 19 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 5:35 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 19, 5:35 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 AM EST THU FEB 19 2009
...TORNADO WATCH IN EFFECT FOR DIXIE COUNTY AND COASTAL WATERS
UNTIL 9 AM EST THIS MORNING...
SQUALL LINE JUST AHEAD OF COLD FRONT NOW ALIGNED FROM UNION COUNTY
WSW THRU SRN MOST TAYLOR..NRN MOST DIXIE AND ACROSS ADJACENT GULF. A
STRONG TO POSSIBLY SEVERE STORM REMAINS A THREAT ALONG AND AHEAD OF
SQUALL LINE (ESPECIALLY ACROSS COASTAL WATERS) NEXT FEW HOURS.
OTHERWISE...THREAT HAS ENDED.
_______________________________________________________________
.PREV DISCUSSION
.SYNOPSIS...
SE DIGGING SHORT WAVE TROUGH AMPLIFYING LARGE SCALE UPPER TROUGH
OVER OH VALLEY/WRN GREAT LAKES WITH LOW S OF HUDSON BAY AND
ACCOMPANYING 100+ KT MID LEVEL JET FROM SRN PLAINS TO MID-ATLC.
SIGNIFICANT HEIGHT FALLS WITH STRENGTHENING DEEP LAYER WIND
FIELDS...DEEP LAYER SHEAR SUPPORTIVE OF MID LEVEL ROTATION...STRONG
LOW LEVEL SHEAR...1 KM SRH AROUND 300 M2/S...INDUCED BY SPEED SHEAR
ASSOCIATED WITH A 60 KT LOW LEVEL JET AND FAST 45-55 KT STORM
MOTIONS...ALL ACTING TO SUPPORT SEVERE AND DANGEROUS STORMS
ESPECIALLY OVERNIGHT...ESPECIALLY WITH ANY BOWING SEGMENTS OVER
LOCAL AREA. REMAINING FOCUS WILL BE INLAND BIG BEND AND BORDER GA
COUNTIES. VERY STRONG COLD FRONT WITH MORE LINEAR SQUALL LINE
FEATURE JUST IN ADVANCE OF THE PARENT COLD FRONT WITH SUPERCELLS
THAT WILL CONTINUE OVERNIGHT ACROSS SE AND THEN SHIFT EWD THIS
MORNING. ONE ESPECIALLY SEVERE CELL RESPONSIBLE FOR TORNADOES WAS
TRACKED FROM WALTON COUNTY ENE THRU THOMAS AND LOWNDES COUNTIES.
TAE CONTINUES TO ISSUE WARNINGS FOR TORNADOES AND SEVERE STORMS.
FOR STORM DETAILS PLEASE READ TALLAHASSEE LOCAL STORM REPORT
(MIALSRTAE) AND ANY PUBLIC INFORMATION STATEMENTS (MIAPNSTAE).
AT UPPER LEVELS...
MAIN CONUS FEATURES ARE UPPER RIDGE THAT DOMINATES WEST COAST AND
NEXT SHORTWAVE DIGGING SEWD FROM THE NRN ROCKIES THAT WILL PHASE
WITH SOUTHERN STREAM SHORT WAVE MOVING INTO TX. THIS WILL RESULT IN
A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE EASTERN
U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT SENDING VERY COLD AIR
MASS SEWD.
AT LOWER LEVELS...
AT 3 AM EST...LOW OVER GREAT LAKES WITH TRAILING FRONT EXTENDING
SWWD THRU FORECAST AREA AND THEN WEST TO SOUTH TX. IT WILL PUSH
THROUGH THE SE FORECAST AREA AROUND BY 9 AM EST BRINGING AN END TO
THE PRECIP. COOLER AIR WILL BE SLOW TO MOVE IN INITIALLY...WAITING
FOR A SECONDARY FRONT TONIGHT WHICH WILL USHER IN THE BULK OF THE
COLD AIR AS A LARGE CANADIAN HIGH SPREADS FROM THE CENTRAL PLAINS
INTO THE SOUTHEAST U.S. FRIDAY WILL BE SIGNIFICANTLY COLDER WITH
HIGHS WILL LIKELY FALL BELOW 60F. A LIGHT FREEZE WILL BE POSSIBLE
TONIGHT INTO FRIDAY MORNING WITH STRONG COLD AIR ADVECTION. WITH
HIGH OVERHEAD AND WINDS DECOUPLING...FRIDAY NIGHT INTO EARLY SAT
WILL REVEAL COLDEST TEMPERATES.
.SHORT TERM (TODAY THROUGH SATURDAY)...
TODAY...SQUALL LINE AHEAD OF COLD FRONT SHOULD EXIT ERN CWA THIS
MORNING. TRAILING COLD FRONT WILL STILL KICK OFF A FEW ISOLD/SCTD
SHOWERS AND ISOLD TSTMS DURING THE MORNING ACROSS ERN CWA. PCPN
SHOULD END BEFORE AFTN ERN MOST COUNTIES. POP GRADIENT FORM 60 SE
BIG BEND TO NEAR ZERO SE ALA. LAKE WIND ADVISORY CONDITIONS LIKELY
AS WINDS SHIFT TO THE W/NW AND GUST OVER 30 MPH AS STRONG PRESSURE
RISES FILTER IN BEHIND THE FRONTAL PASSAGE.
TONIGHT...CLEAR SKIES AND STRONG COLD AIR ADVECTION COURTESY OF
REINFORCING DRY COLD FRONT WILL SEND TEMPS DOWN INTO THE 30S BY
EARLY MORNING WITH A LIGHT FREEZE POSSIBLE. NORTHWEST WINDS AROUND
10 MPH WILL PUSH WIND CHILLS INTO THE 25 TO 30 DEG RANGE.
FRIDAY...HIGH PRES WILL BUILD INTO THE REGION FROM THE WEST AND
UNDER SUNNY SKIES A RATHER COOL DAY IS EXPECTED WITH MAX TEMPS IN
THE 50S.
FRIDAY NIGHT...HIGH PRESSURE WILL BUILD TO JUST TO E OF CWA AND
CLEAR SKIES AND VERY LIGHT WINDS...WIDESPREAD LIGHT FREEZE IS
EXPECTED WITH HARD FREEZE CONDITIONS POSSIBLE OVER COLDEST INLAND
AREAS AS MIN TEMPS FALL INTO THE MID 20S. PATCHY TO AREAS
OF FROST IS POSSIBLE AS WELL.
SATURDAY...HIGH PRESSURE WILL EXIT INTO THE WRN ATLC WITH SLY FLOW
DEVELOPING AND MAX TEMPS PUSHING INTO THE 60S ALONG WITH INCREASING
CLOUDS DURING THE AFTERNOON HOURS.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...A COLD FRONT WILL
APPROACH FROM THE NORTHWEST SATURDAY NIGHT BRINGING A CHANCE OF RAIN
TO THE REGION. AFTER THE FRONT PUSHES THROUGH SUNDAY A RE-ENFORCING
AREA OF COOLER AND DRIER AIR WILL FILTER IN ITS WAKE. TEMPERATURES
WILL BE BELOW NORMAL SUNDAY AND MONDAY WITH SOME SUB-FREEZING TEMPS
POSSIBLE BOTH MONDAY AND TUESDAY MORNING. IT WILL BE DRY WITH A
GRADUAL WARMING TREND TUESDAY THROUGH THE END OF THE FORECAST
PERIOD.
&&
.AVIATION...MVFR CIGS WILL PREVAIL THROUGH MUCH OF THE NIGHT WITH
BRIEF PERIODS OF IFR IN THUNDERSTORMS. CONVECTION WILL GRADUALLY END
FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT PUSHES THROUGH. AFTER
THE FRONT SWEEPS THROUGH...SKIES WILL CLEAR RAPIDLY...DURING THE
PRE-DAWN HOURS AT DHN AND PFN...AROUND SUNRISE AT ABY AND TLH AND
JUST AFTER SUNRISE AT VLD. GUSTY NORTHWEST WINDS WILL BE THE PRIMARY
THREAT TO THE TERMINALS DURING THE DAYLIGHT HOURS WITH FREQUENT
GUSTS TO NEAR 30 KT.
&&
.MARINE...PRE-DAWN BUOYS SHOW WINDS NEAR 20 KTS (C TOWER 27 KTS)
WITH SEAS TO 6 FEET. IN WAKE OF FRONT...SMALL CRAFT CONDITIONS WILL
CONTINUE THIS MORNING BEFORE DIMINISHING TEMPORARILY AROUND MIDDAY.
SECONDARY FRONT WILL MOVE THROUGH LATE IN THE AFTERNOON WITH STRONG
OFFSHORE FLOW DEVELOPING. TO AVOID CONFUSION...WILL KEEP SMALL CRAFT
ADVISORY UP THROUGH THE LULL PERIOD.
&&
.FIRE WEATHER...
MUCH DRIER AIR SURGES SOUTHEAST ACROSS THE TRI-STATE REGION BEHIND
THE FRONT TODAY...WITH EXPECTED LONG DURATIONS OF SUB-35 PERCENT
RH COMBINED WITH 20-FT WIND SPEEDS OF 15 MPH OR GREATER NORTH FL.
RED FLAG CRITERIA TODAY BUT CURRENTLY WATCHES IN EFFECT FOR FL WILL
LIKELY BE UPGRADED TO WARNING FOR THIS AFTN AND FRI AFTN.
FIRE WX WATCH FOR ALA/GA FOR FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 32 58 26 / 30 0 0 0
PANAMA CITY 67 37 58 37 / 10 0 0 0
DOTHAN 62 30 56 30 / 10 0 0 0
ALBANY 64 29 57 28 / 10 0 0 0
VALDOSTA 68 31 57 27 / 30 0 0 0
CROSS CITY 69 33 59 26 / 60 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 8 AM CST THRU 5 PM CST TODAY.
FIRE WEATHER WATCH FRIDAY AFTN ALL ZONES ALL ZONES.
GA...LAKE WIND ADVISORY FROM 9 AM EST THRU 6 PM EST TODAY.
FIRE WEATHER WATCH FRIDAY AFTN ALL ZONES.
FL...LAKE WIND ADVISORY FROM 9 AM EST THRU 6 PM EST TODAY.
FIRE WEATHER WATCH THIS AFTERNOON ALL ZONES.
FIRE WEATHER WATCH FRIDAY AFTERNOON ALL ZONES.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY ALL LEGS.
&&
BLOCK/BARRYHazardous weather outlook, Feb 19, 8:05 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 AM EST THU FEB 19 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-201100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 905 AM EST THU FEB 19 2009 /805 AM CST THU FEB 19 2009/ ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT AND ITS SHOWERS AND THUNDERSTORMS EXITED THE FORECAST AREA THIS MORNING. A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY NORTHWEST WINDS BEHIND THE FRONT TODAY...WITH A LAKE WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON. ALSO...THE STRONG OFFSHORE FLOW OVER THE COASTAL WATERS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH TONIGHT. A MUCH DRIER AIRMASS WILL ENHANCE THE WILDFIRE THREAT TODAY. COLDER TEMPERATURES WITH A LIGHT FREEZE OVER INLAND AREAS IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE SETTLES OVER THE AREA FRIDAY AND FRIDAY NIGHT. IDEAL RADIATIONAL COOLING WILL PROMOTE A WIDESPREAD LIGHT FREEZE AWAY FROM THE IMMEDIATE COAST FRIDAY NIGHT. THE DRY AIRMASS WILL ONCE AGAIN ENHANCE THE WILDFIRE THREAT. THE NEXT CHANCE FOR RAIN WILL BE SATURDAY NIGHT AS A ANOTHER COLD FRONT USHERS IN COOLER AND DRIER AIR FOR THE END OF THE WEEKEND. A LIGHT FREEZE WILL BE POSSIBLE SUNDAY NIGHT. BELOW AVERAGE TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
In the hours before
Special weather statement, Feb 19, 3:00 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EST THU FEB 19 2009 FLZ013>015-017>019-026>029-191000- CALHOUN-FRANKLIN-GULF-JEFFERSON-LAFAYETTE-LEON-LIBERTY-MADISON- TAYLOR-WAKULLA- 400 AM EST THU FEB 19 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...FRANKLIN... GULF...JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR AND WAKULLA COUNTIES... * UNTIL 500 AM EST/400 AM CST/ AT 355 AM EST/255 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF QUITMAN TO 10 MILES SOUTHEAST OF TYNDALL AFB...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF QUITMAN TO 12 MILES SOUTHEAST OF CALLAWAY...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Feb 19, 4:07 AM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 AM EST THU FEB 19 2009 FLZ028-029-034-191100- DIXIE-LAFAYETTE-TAYLOR- 507 AM EST THU FEB 19 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE...LAFAYETTE AND TAYLOR COUNTIES... * UNTIL 600 AM EST/500 AM CST/ AT 502 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWLING PARK TO 14 MILES SOUTHWEST OF PERRY...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK TO 14 MILES SOUTHWEST OF PERRY...MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR... MAYO BY 535 AM EST. STEINHATCHEE BY 600 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Local storm report, Feb 19, 4:38 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG MADISON 30.47N 83.42W
02/19/2009 MADISON FL TRAINED SPOTTER
SPOTTER WIND GUSTS TO 40 MPH. NUMEROUS TREES DOWN ACROSS
THE COUNTY. TREES DOWN ACROSS ROADS, INCLUDING ONE LANE
OF HIGHWAY 90. SCATTERED POWER OUTAGES, INCLUDING WEST
PORTIONS OF MADISON. TREES DOWN AROUND LEE AND PINETTA AS
WELL.
&&
DUVALSpecial weather statement, Feb 19, 5:02 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 602 AM EST THU FEB 19 2009 FLZ028-029-034-191200- DIXIE-LAFAYETTE-TAYLOR- 602 AM EST THU FEB 19 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE...LAFAYETTE AND TAYLOR COUNTIES... * UNTIL 700 AM EST/600 AM CST/ AT 558 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF ICHETUCKNEE SPRINGS STATE PARK TO 12 MILES NORTHWEST OF STEINHATCHEE...MOVING SOUTHEAST AT 20 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Feb 19, 6:59 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 759 AM EST THU FEB 19 2009 FLZ034-191330- DIXIE- 759 AM EST THU FEB 19 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY... * UNTIL 830 AM EST/730 AM CST/ AT 654 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTHWEST OF CROSS CITY...MOVING EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:51 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Feb 18, 9:11 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 34 min |
| Feb 18, 9:42 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Feb 18, 9:45 PM CST | Tornado Warning | TAE | Holmes, Walton | 30 min |
| Feb 18, 10:21 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 39 min |
| Feb 18, 10:45 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Feb 18, 10:50 PM CST | Tornado Warning | TAE | Jackson | 25 min |
| Feb 19, 1:07 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 16 hr |
| Feb 19, 3:08 AM CST | Severe Thunderstorm Warning | TAE | Madison | 22 min |
| Feb 19, 3:41 AM CST | Special Marine Warning | TAE | 94 min | |
| Feb 19, 4:11 AM CST | Special Marine Warning | TAE | 94 min | |
| Feb 19, 5:23 AM CST | Special Marine Warning | TAE | 82 min | |
| Feb 19, 8:08 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 34 hr |
| Feb 19, 1:49 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 38 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.